Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Winning tactics in a geometrical game

Author: Antonín Procházka
Journal: Proc. Amer. Math. Soc. 137 (2009), 1051-1061
MSC (2000): Primary 91A05, 46B20, 46B22; Secondary 47H04
Published electronically: September 26, 2008
MathSciNet review: 2457446
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A winning tactic for the point-closed slice game in a closed bounded convex set $ K$ with Radon-Nikodým property (RNP) is constructed. Consequently a Banach space $ X$ has the RNP if and only if there exists a winning tactic in the point-closed slice game played in the unit ball of $ X$. By contrast, there is no winning tactic in the point-open slice game in $ K$. Finally, a more subtle analysis of the properties of the winning tactics leads to a characterization of superreflexive spaces.

References [Enhancements On Off] (What's this?)

  • 1. Richard D. Bourgin, Geometric aspects of convex sets with the Radon-Nikodým property, Lecture Notes in Mathematics, vol. 993, Springer-Verlag, Berlin, 1983. MR 704815
  • 2. Robert Deville, Gilles Godefroy, and Václav Zizler, Smoothness and renormings in Banach spaces, Pitman Monographs and Surveys in Pure and Applied Mathematics, vol. 64, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1993. MR 1211634
  • 3. R. Deville - J. Jaramillo, Almost classical solutions of Hamilton-Jacobi Equations, to appear in Rev. Mat. Iberoamericana.
  • 4. R. Deville and É. Matheron, Infinite games, Banach space geometry and the eikonal equation, Proc. Lond. Math. Soc. (3) 95 (2007), no. 1, 49–68. MR 2329548,
  • 5. Robert C. James, Some self-dual properties of normed linear spaces, Symposium on Infinite-Dimensional Topology (Louisiana State Univ., Baton Rouge, La., 1967) Princeton Univ. Press, Princeton, N.J., 1972, pp. 159–175. Ann. of Math. Studies, No. 69. MR 0454600
  • 6. J. Malý and M. Zelený, A note on Buczolich’s solution of the Weil gradient problem: a construction based on an infinite game, Acta Math. Hungar. 113 (2006), no. 1-2, 145–158. MR 2271458,
  • 7. J. Munkres, Topology (2nd Edition) (Prentice Hall, Upper Saddle River, NJ, 2000).
  • 8. Robert R. Phelps, Convex functions, monotone operators and differentiability, 2nd ed., Lecture Notes in Mathematics, vol. 1364, Springer-Verlag, Berlin, 1993. MR 1238715
  • 9. M. Zelený, The Denjoy-Clarkson property with respect to Hausdorff measures for the gradient mapping of functions of several variables, to appear in Ann. Inst. Fourier (Grenoble).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 91A05, 46B20, 46B22, 47H04

Retrieve articles in all journals with MSC (2000): 91A05, 46B20, 46B22, 47H04

Additional Information

Antonín Procházka
Affiliation: KMA MFF UK, Charles University, Sokolovská 83, 18675 Prague, Czech Republic
Address at time of publication: Université Bordeaux 1, 351 cours de la Libération, 33405 Talence cedex, France

Keywords: Point-slice game, Radon-Nikod\'ym property characterization, superreflexivity characterization
Received by editor(s): February 18, 2008
Published electronically: September 26, 2008
Additional Notes: The author was supported by the grant GA CR 201/07/0394.
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.